What does this reaction to progesterone cream really mean?

by Julie

I recently started using Emerita progesterone cream in a desperate attempt to relieve nerve pain I was experiencing in all different parts of my body. No one could find anything wrong with me, so they really couldn't treat me.

Like a few others here I was using spironolactone for facial acne until I realized it can really screw you up. my doctor basically lied and said there are no side effects. As if! When I started using progesterone cream my pain temporarily got 10 times worse. Oh my gosh, it hurt so bad, and I was so stiff I could barely move. But then it started slowly getting better. The best it's ever been, really.

I ran out the other day and had to order some more with 1-day shipping, but the pain flared up after not getting enough cream (I usually do 100mg a day because it's too expensive to use more). So I doubt I'll be taking a break with it each month for 5/6 days like some people recommend because at least for right now I need it every day to feel decent.

Does the fact that I initially got worse mean that low progesterone is the cause of all my problems? I know a lot of people feel worse at first because it stimulates oestrogen, so symptoms can flare up initially. So...does that mean too much estrogen is the cause of the nerve trouble? Since it got worse at first and then started slowly feeling better? Or could progesterone have this effect on pain that's totally unrelated to hormones?

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...